MAUDE Adverse Event Report: MEDELA LLC SONATA DELUXE SINGLE PACK; PUMP, BREAST, POWERED

MEDELA LLC SONATA DELUXE SINGLE PACK; PUMP, BREAST, POWERED
Model Number 58200
Health Effect - Clinical Codes Inflammation (1932); Fungal Infection (2419)
Date of Event 02/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of the initial call, the customer did not have her pump and was unable to troubleshoot.She was urged to call back when she could perform troubleshooting, which she did on (b)(6) 2019.Customer service did not conduct troubleshooting with the customer due to the pain she was experiencing at that time.Replacement parts and accessories were sent to the customer and return of her original parts and accessories were requested for testing/evaluation.The customer was contacted by a complaint handler on multiple occasions, including in writing, to get additional information, with no response as of the date of this report.The customer's parts and accessories were returned and they were evaluated with a medela lab sonata pump on (b)(6) 2019, which passed suction and cycle specifications.The customer's report of low suction could not be confirmed.Medela is filing this report, which is considered a serious injury as it required medical attention (medication was prescribed).It cannot be definitively concluded that the pump caused or contributed to the customer's thrush.Reported issues of thrush were investigated under ir13-0003 and the root causes were identified as: lack of education/training to mothers on breast feeding and breast milk pumping; insufficient guidance on breast shield sizing to prevent nipple trauma; insufficient personal hygiene practices prior to breast milk pumping or breast feeding; and no access to or not following the manufactures' instructions for the cleaning and sanitation of the breast milk pumping components.No corrective actions resulted as it was determined that detailed instructions are available and adequate in both printed and on-line formats for cleaning breast milk pumping equipment, personal hygiene, proper breast shield sizing to prevent nipple soreness/trauma, which can lead to skin breaches, allowing for the potential introduction of yeast.
 
Event or Problem Description
On (b)(6) 2019, the customer alleged to medela llc that her sonata breast pump had low suction and she developed clogged ducts.The customer additionally alleged that she had thrush for which she was prescribed fluconazole.

Brand Name
SONATA DELUXE SINGLE PACK
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
MDR Report Key8443284
Report Number1419937-2019-00045
Device Sequence Number2839521
Product Code HGX
UDI-Device Identifier00020451582009
UDI-Public00020451582009
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number58200
Device Catalogue Number58200
Device Lot Number449344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2019
Initial Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;